Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 1, 2007, 10:17 AM CDT for Brewster County, Texas. It took effect at Aug 1, 2007, 2:27 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 10:17 AM CDT (15:17 UTC)
- In effect from
- Aug 1, 2007, 2:27 PM CDT
- Expired
- Aug 1, 2007, 8:05 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Moderate
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 011517 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1017 AM CDT WED AUG 01 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY MAJOR FLOWS FROM TERLINGUA CREEK WILL MOVE DOWN THE RIO GRANDE THIS AFTERNOON...AND RESULT IN MAJOR FLOODING ON THE RIO GRANDE AT CASTOLON. AT 800 AM CDT...THE RIVER LEVEL AT CASTOLON WAS 9.9 FEET (3.0 METERS). THE RIVER LEVEL IS EXPECTED TO RISE TO FLOOD STAGE OF 15 FEET (4.6 METERS) THIS AFTERNOON...AND CREST AT 20 FEET (6.1 METERS) THIS EVENING. THIS WILL CAUSE MAJOR FLOODING OF CASTOLON AND FLOODING OF COTTONWOOD CAMPGROUND. EVACUATION PROCEDURES FOR COTTONWOOD CAMPGROUND SHOULD BEGIN IMMEDIATELY AS WATER LEVELS WILL BEGIN RISING VERY RAPIDLY LATER THIS MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-020317- /O.NEW.KMAF.FL.W.0024.070801T1927Z-070803T1812Z/ /CSTT2.2.ER.070801T1927Z.070802T0000Z.070802T0612Z.NO/ 1017 AM CDT WED AUG 01 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CASTOLON RIVER GAUGE. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 10.2 FEET (3.1 METERS). * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.0 FEET (6.1 METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR FLOODING BEGINS. COTTONWOOD CAMPGROUND BEGINS TO FLOOD. RESTROOMS AT SANTA ELENA CANYON PARKING LOT WILL BE INUNDATED. WATER BEGINS TO CLOSE ALL ROADS IN THE AREA. EVACUATION OF COTTONWOOD CAMPGROUND IS IMPERATIVE. $$
1 follow-up statement
000 WGUS84 KMAF 020105 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT WED AUG 01 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY RIO GRANDE AT BOQUILLAS-RIO GRANDE VLG AFFECTING BREWSTER COUNTY NO ADDITIONAL HEAVY RAIN HAS FALLEN OR IS EXPECTED. THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. THIS IS THE FINAL STATEMENT FOR THIS EVENT. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-020135- /O.CAN.KMAF.FL.W.0024.000000T0000Z-070803T1812Z/ /CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CDT WED AUG 01 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAUGE. * AT 7:00 PM WEDNESDAY THE STAGE WAS 11.0 FEET (3.3 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.9 FEET (3.9 METERS). THE RIVER WILL FALL TO 6.6 FEET (2.0 METERS) BY FRIDAY MORNING. $$ TXC043-020135- /O.CAN.KMAF.FL.W.0023.000000T0000Z-070802T1752Z/ /TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CDT WED AUG 01 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT JOHNSON RANCH. * AT 7:15 PM WEDNESDAY THE STAGE WAS 10.5 FEET (3.2 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.5 FEET (3.5 METERS). THE RIVER WILL FALL TO 6.6 FEET (2.0 METERS) BY FRIDAY MORNING. $$ TXC043-020135- /O.CAN.KMAF.FL.W.0022.000000T0000Z-070804T0043Z/ /BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CDT WED AUG 01 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT BOQUILLAS-RIO GRANDE VLG. * AT 7:00 PM WEDNESDAY THE STAGE WAS 8.4 FEET (2.6 METERS). * FLOOD STAGE IS 13.0 FEET (4.0 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.0 FEET (3.4 METERS). THE RIVER WILL FALL TO 7.2 FEET (2.2 METERS) BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 1, 4:51 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 4:51 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CDT WED AUG 1 2007
.DISCUSSION...
IMPACT WEATHER CONCERNS THIS MORNING REMAIN THE POTENTIAL FOR
FLASH FLOODING ACROSS WESTERN ZONES AS WELL AS ELEVATED RIVER
LEVELS ALONG THE RIO GRANDE.
A COMPLICATED SITUATION PRESENTS ITSELF THIS MORNING. A PERSISTENT
UPPER DEFORMATION ZONE OVER THE SOUTHERN HIGH PLAINS WILL SHIFT
SLOWLY TO THE NORTHWEST TODAY. ABUNDANT MOISTURE THROUGHOUT THE
ATMOSPHERIC COLUMN REMAINS WITHIN THIS FEATURE...WITH PRECIPITABLE
WATER VALUES REMAINING IN THE 3 TO 5 CM RANGE. LARGE SCALE ASCENT
ACROSS WESTERN ZONES LATER TODAY MAY BE ENHANCED SOMEWHAT AS A
MINOR SHORTWAVE TROUGH OVER CHIHUAHUA ROTATES NORTH...AND THIS
ALONG WITH DAYTIME HEATING AND OROGRAPHY SHOULD BE SUFFICIENT FOR
ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE
WESTERN HALF OF THE CWFA TODAY AND TONIGHT. SLOW MOVEMENT AND
EXPECTED HEAVY RAINFALL CAN BE EXPECTED OVER THESE AREAS. FARTHER
TO THE NORTH AND EAST...DRY AIR NOTED IN WATER VAPOR IMAGERY
TRANSLATING WEST OVER THE MIDDLE RIO GRANDE VALLEY SHOULD LIMIT
THE POTENTIAL FOR HEAVY RAINFALL OVER THE PERMIAN BASIN SOUTH
ACROSS THE LOWER TRANS PECOS. CONVECTION SHOULD PERSIST INTO THE
EARLY EVENING HOURS BEFORE BEGINNING A SLOW DECLINE. AS WESTERN
ZONES SAW SOME GOOD RAINS YESTERDAY...FFG VALUES REMAIN LOW...AND
GIVEN THE OVERALL SETUP THERE IS A HIGH LEVEL OF CONFIDENCE IN A
FLASH FLOOD THREAT FROM THE MARFA PLATEAU NORTH ACROSS THE DAVIS
AND GUADALUPE MOUNTAINS. WE HAVE RECONFIGURED THE FLASH FLOOD
WATCH TO GENERALLY WEST OF A QUEEN NM...ALPINE TX...TO LAJITAS TX
LINE THROUGH 1000 UTC TOMORROW.
AFTER MIDNIGHT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER NORTHWEST TEXAS. A SHORTWAVE TROUGH...
APPARENT IN BOTH WATER VAPOR IMAGERY AND IN HAND ANALYSIS OVER WEST
CENTRAL KANSAS...IS EXPECTED TO TRANSLATE SOUTH ACROSS OKLAHOMA
TODAY. LIFT AHEAD OF THIS FEATURE SHOULD INDUCE A MODEST LOW LEVEL
JET OVERNIGHT...AND THIS IN TURN SHOULD AID IN CONVECTIVE
DEVELOPMENT AFTER MIDNIGHT OVER NORTHEASTERN ZONES. THE GFS SHOWS
THIS SCENARIO THE BEST...ALBEIT AFFECTED GREATLY BY CONVECTIVE
FEEDBACK. NEVERTHELESS...WE EXPECT THIS CONVECTION TO TRANSLATE
SOUTHWEST ACROSS THE CWFA THURSDAY MORNING AND AFTERNOON.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH...CONSEQUENTLY HEAVY
RAINFALL WILL BE POSSIBLE OVER THE PERMIAN BASIN SOUTHWEST ACROSS
THE DAVIS MOUNTAINS THURSDAY. THE CURRENT FLASH FLOOD WATCH MAY NEED
TO BE EXTENDED IN TIME ANOTHER DAY AND STRETCHED NORTHEAST
DEPENDING ON THE EXTENT OF THIS EXPECTED CONVECTION AND THE EXTENT
OF HEAVY RAINS TODAY. CONVECTION SHOULD END FROM EAST TO WEST
DURING THE EVENING HOURS THURSDAY.
THEREAFTER...MODELS ARE CONSISTENT IN BUILDING UPPER HEIGHTS OVER
THE EASTERN CONUS. WITH THE UPPER DEFORMATION ZONE SHIFTING WEST
IN RESPONSE TO THIS INCREASING SUBTROPICAL UPPER RIDGE THIS WEEKEND...
CONVECTION SHOULD BE DIURNAL IN NATURE AND REMAIN OVER AND NEAR
THE ELEVATED HEAT SOURCES FRIDAY THROUGH SUNDAY. AN UPPER TROUGH
DEVELOPS OVER THE PACIFIC NORTHWEST EARLY NEXT WEEK...AND THIS
COULD SHUNT MONSOONAL MOISTURE BACK OVER AT LEAST THE WESTERN
CWFA EARLY NEXT WEEK...STAY TUNED.
THE NAM WAS PRETTY MUCH DISCOUNTED THIS MORNING AS ITS QPF FIELDS
DONT MATCH UP WITH CURRENT CONDITIONS. WE HAVE INCREASED QPF OVER
HPC GUIDANCE TODAY OVER THE DAVIS AND GUADALUPE MOUNTAINS GIVEN
THE ABOVE REASONING. DRY AIR WORKING INTO THE SOUTHEASTERN CWFA MAY
LIMIT QPF A BIT MORE THAN WHAT GUIDANCE SUGGESTS...AND WEVE
LOWERED AMOUNTS ACCORDINGLY. THE GFS SEEMS TO HAVE A BETTER HANDLE
ON THE SITUATION BUT MAY BE OVERPLAYING THE CONVECTIVE SCENARIO
TOMORROW AND HAVE ADJUSTED HPC QPF DOWN A BIT. THE GREATEST POPS
WERE MORE OR LESS DRAWN TO FIT THE GREATEST QPF... WITH HEAVY RAIN
INDICATED WHERE 6HR QPF EXCEEDS 0.30 INCHES. PRECIP AND CLOUD
COVER WILL MODULATE TEMPERATURES AGAIN TODAY AND TOMORROW...WITH
HIGHS STAYING FAIRLY CLOSE TO PERSISTENCE AND LOWS TOWARD THE
COOLER SIDE OF THE GUIDANCE ENVELOPE. THEREAFTER...A WARMUP IS
INDICATED THIS WEEKEND AS TEMPERATURES IN THE MIDLEVELS WARM...BUT
EVAPOTRANSPIRATION MAY TAKE A DEGREE OR THREE OFF WHAT GUIDANCE
SUGGESTS. LASTLY...THE GFS LOOKS REASONABLE FOR DEWPOINTS AND
WINDS...ALTHOUGH WE DID ADJUST FOR MODEL NOCTURNAL WIND BIASES AND
GAP WINDS THROUGH GUADALUPE PASS.
&&
.HYDROLOGY...
ELEVATED FLOWS CONTINUE ALONG THE RIO GRANDE FROM ABOVE PRESIDIO
DOWNSTREAM PAST BIG BEND NATIONAL PARK. AS RUNOFF FROM RAINS
YESTERDAY ARE ROUTED DOWN TRIBUTARIES AND INTO THE RIVER...THESE
ELEVATED FLOWS SHOULD PERSIST TODAY...WITH THE POTENTIAL FOR A FEW
GAUGES TO GO INTO MINOR FLOOD. ADDITIONAL RISES ARE EXPECTED AS
RUNOFF FROM RAINS TODAY THROUGH THURSDAY ARE ROUTED INTO THE RIO
GRANDE...WITH THE NET RESULT BEING LEVELS NEAR OR PERHAPS A BIT
ABOVE FLOOD STAGE THROUGH THE NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 87 69 81 68 / 30 40 50 40
CARLSBAD NM 86 69 84 68 / 60 40 40 30
DRYDEN TX 93 72 90 71 / 40 30 50 60
FORT STOCKTON TX 90 71 87 67 / 50 30 60 60
GUADALUPE PASS TX 82 60 79 61 / 70 50 40 30
HOBBS NM 85 67 82 66 / 50 40 40 30
MARFA TX 80 66 79 63 / 70 50 40 50
MIDLAND INTL AIRPORT TX 88 68 82 68 / 40 40 50 40
ODESSA TX 88 68 84 68 / 40 40 60 40
WINK TX 93 70 88 68 / 50 40 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 3 AM EARLY THIS MORNING TO 5 AM MDT
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...FLASH FLOOD WATCH FROM 4 AM CDT /3 AM MDT/ EARLY THIS MORNING TO
6 AM CDT /5 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
PLATEAU...PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
49/70Hazardous weather outlook, Aug 1, 4:39 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CDT WED AUG 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 439 AM CDT WED AUG 1 2007 /339 AM MDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. THE BEST CHANCE FOR RAIN WILL BE IN THE FAR WESTERN AREAS NEAR THE MOUNTAINS IN CLOSER PROXIMITY TO THE UPPER LOW AND WHERE UPSLOPE FLOW WILL BE THE STRONGEST. HEAVY RAIN IS CERTAINLY STILL A CONCERN AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FROM THE PRESIDIO VALLEY AND MARFA PLATEAU NORTH INTO THE GUADALUPE MOUNTAINS. RIVER LEVELS ALONG THE RIO GRANDE REMAIN HIGH AND TRIBUTARIES ARE LIKELY RUNNING WITH WATER. ADDITIONAL HEAVY RAIN TODAY AND OR TONIGHT COULD PROLONG FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POSSIBILITY OF HEAVY RAIN WILL INCREASE ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS EARLY THURSDAY INTO FRIDAY MORNING. DEPENDING ON HOW THIS RAIN DEVELOPS ADDITIONAL FLASH FLOOD WATCHES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND FLASH FLOODING THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:30 PM CDT | River Flood Warning | MAF | Presidio | 15 hr |
| Jul 31, 11:24 PM CDT | River Flood Warning | MAF | Brewster | 21 hr |
| Aug 1, 5:19 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 62 hr |
| Aug 1, 10:06 AM CDT | River Flood Warning | MAF | Brewster | 10 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.